Return to the Menopause Forum | Post a Follow-Up

 o
testosterone cream and libido

Posted by
judy
(jai700@yahoo.com) on
Wed, Aug 1, 01 at 3:47

Years ago when I was suffering an acute loss of libido my doctor put me on testosterone injections into my buttock muscle. This caused me to become acutely sexual - wow I was so horny a few days later!! for a period of about a week then my libido slowly reduced until I needed another injection. Per coincidence at that time I developed a stomach ulcer from heliobactor pylori bug and I wondered if the steroid effect could have upset my immune system. I believe the methyl testosterone which is what is in the injection is not a good form and not the same as the natural testosterone. I now take natural testosterone cream and find it much more even - I don't get the high's and the lows. My clitorus has remained the proper size whereas before the injections it had shrunk to the size of a match head. No I don't feel horny all the time but I also feel a sense of well being. Lack of testosterone in some women can cause depression. I can usually achieve orgasm. Good luck.


Follow-Up Postings:

 o
RE: testosterone cream and libido

I am curious about which "natural" testosterone cream you are on? Is this prescription only?
Thanks
Dot


 o
RE: testosterone cream and libido

Testosterone is only available by prescription. Anything non-prescription is, at best, something that works by a different mechanism altogether and at worst pure snake oil.

"Natural" testosterone is the designation for the bioidentical, as opposed to synthetic (that methytestosterone), version. I do wish it had a better name, since the use of "natural" in a hormone context is so non-standard and confusing. This designation does however, according to my compounding pharmacist, convey the correct variety in a prescription.

Judy, my experience with it is similar to yours. While the cream didn't turn me into the sex fiend of my husband's wildest fantasies, it did tune my overall sense of wellbeing and energy up a notch that had been missing on just estrogen and progesterone. I find it also has a positive impact on vaginal lubrication and elasticity.

Framboise


 o
RE: testosterone cream and libido

Moving up so a new poster can read the thread.


 o
RE: testosterone cream and libido

I was given testosterone troche from my compounding pharmacist. I have taken them for a month. No change. My GYN says my levels are normal.
I keep saying it's stress and tension but, I had stress and tension before my hysterectomy and still had a normal libido.

Barb D.


 o
RE: testosterone cream and libido

Testosterone may be the cure for some ladies, but I believe it is only a small percentage. When I went to my doctor for libido problems my blood test showed that my testosterone levels were actually at the upper limit of the range. I am convinced that a number of hormones contribute to libido and that it is a fine balance. But the current popular notion is that testosterone determines sexual desire so that's what they're pushing. As for me, I am so tired of hearing my husband say that older women are suppose to have higher sex drives that I could scream.


 o
RE: testosterone cream and libido

Peak is I think in early to mid 30's.
That's when I re-married of course and now DH looks at me and says "(Sigh), I miss our 30's." There there, go to sleep like a good boy.

Barb D.


 o
RE: testosterone cream and libido

Well girls guess what I called my gyne(a man) and he said lack of libidio is from "a low self image not hormone related" He however started me on(not sure of the spellong) femhart.Has anyone heard of that? I told him its not a self image issue and I never had a problem till my menses ended.
I am so angry with him.It was like he couldn't see what an issue this is with me.He sort of blew it off is how I felt.I won't be going back to him but will seek a female gyne who i hope is more sympathetic and helpful with my problem. I mentioned testosterone and he didn't even address it.So what do you think.Also what is in the progesterone cream you all talk about.I had been on Premarin vaginal cream and could not see it was doing anything.I appreciate your input.


 o Post a Follow-Up

Please Note: Only registered members are able to post messages to this forum.

    If you are a member, please log in.

    If you aren't yet a member, join now!


Return to the Menopause Forum

Information about Posting

  • You must be logged in to post a message. Once you are logged in, a posting window will appear at the bottom of the messages. If you are not a member, please register for an account.
  • Please review our Rules of Play before posting.
  • Posting is a two-step process. Once you have composed your message, you will be taken to the preview page. You will then have a chance to review your post, make changes and upload photos.
  • After posting your message, you may need to refresh the forum page in order to see it.
  • Before posting copyrighted material, please read about Copyright and Fair Use.
  • We have a strict no-advertising policy!
  • If you would like to practice posting or uploading photos, please visit our Test forum.
  • If you need assistance, please Contact Us and we will be happy to help.


Learn more about in-text links on this page here